Alert archive / Idaho / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 29, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 26, 2017, 7:13 PM MDT for Oneida County, Idaho. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2017, 7:13 PM MDT (01:13 UTC)
- Expired
- Jul 26, 2017, 7:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Oneida County, ID
The radar
The Salt Lake City radar (KMTX), 94 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 1.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 2093 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
500
WUUS55 KPIH 270113
SVRPIH
IDC071-270145-
/O.NEW.KPIH.SV.W.0029.170727T0113Z-170727T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pocatello ID
713 PM MDT WED JUL 26 2017
The National Weather Service in Pocatello has issued a
* Severe Thunderstorm Warning for...
Southeastern Oneida County in southeastern Idaho...
* Until 745 PM MDT
* At 712 PM MDT, a severe thunderstorm was located near Cherry Creek
Rest Area or 9 miles south of Malad, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cherry Creek Rest Area, Pleasantview and Samaria. Interstate 15
from Malad to the Utah State Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4200 11242 4215 11242 4218 11207 4217 11207
4217 11211 4200 11211
TIME...MOT...LOC 0112Z 270DEG 26KT 4206 11232
HAIL...1.00IN
WIND...60MPH
$$
Valle2 follow-up statements
342
WWUS55 KPIH 270133
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
733 PM MDT WED JUL 26 2017
IDC071-270145-
/O.CON.KPIH.SV.W.0029.000000T0000Z-170727T0145Z/
Oneida ID-
733 PM MDT WED JUL 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHEASTERN ONEIDA COUNTY...
At 732 PM MDT, a severe thunderstorm was located near Cherry Creek
Rest Area or 9 miles south of Malad, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees. Interstate 15 near mile marker 5.
Locations impacted include...
Cherry Creek Rest Area, Pleasantview and Samaria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4200 11242 4215 11242 4218 11207 4217 11207
4217 11211 4200 11211
TIME...MOT...LOC 0132Z 269DEG 23KT 4206 11219
HAIL...1.00IN
WIND...60MPH
$$
Valle417
WWUS55 KPIH 270145
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
745 PM MDT WED JUL 26 2017
IDC071-270155-
/O.EXP.KPIH.SV.W.0029.000000T0000Z-170727T0145Z/
Oneida ID-
745 PM MDT WED JUL 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ONEIDA COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 4200 11242 4215 11242 4218 11207 4217 11207
4217 11211 4200 11211
TIME...MOT...LOC 0145Z 270DEG 26KT 4206 11209
$$
VALLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:23 PM MDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jul 26, 1:23 PM MDT, 5 hours 50 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 123 PM MDT Wed Jul 26 2017 .SHORT TERM...Tonight through Thursday night. Upper low over northern CA today. Mid-level dry slot working through Great Basin ahead of low into East Idaho with good clearing. Showers continue over eastern highlands early this afternoon with a few embedded thunderstorms. Air mass within clearing behind mass of showers showing signs of destabilization again, and expect another round of thunderstorms to develop this afternoon/evening across the region. Models continue to have a difficult time with placement of convection, but HRRR consistent this morning on rather widespread swath of convection redeveloping between 2 and 4pm, shifting northeast through early evening. Strongest cells in HRRR over higher terrain regions so concentrated precip chances there. Upper low opens and shifts northeast through Thursday, sliding across East Idaho during the afternoon and early evening. Better shear associated with passage of the shortwave could lead to slightly more organized convection, so have reserved highest precip chances for Thursday afternoon. As shortwave axis shifts east overnight, expect precip to drop off significantly after midnight. DMH .LONG TERM...Friday through Wednesday. Upper ridge rebounds slightly heading into the weekend with resurgence of high pressure over the Great Basin. Plenty of moisture lingers through the remainder of the week, and thus have kept some chance of convection each afternoon and evening through the period. Look for temperatures to rebound back into the 90s for lower elevation areas by Saturday, continuing into next week. DMH && .AVIATION...Monsoon moisture will continue to invade eastern Idaho through tomorrow. TAFs contain -SHRA VCTS or VCTS through this evening, with the potential of heavy rain and gusty winds over 25kts. We can't rule out small hail either. We went with VCSH overnight as instability decreases BUT it does appears the potential for showers and even thunderstorms is there overnight. More of the same tomorrow. Overall, expect VFR although with storms containing heavier rain ceilings and visibility COULD drop into MVFR. Keyes && .FIRE WEATHER...We are seeing clearing slowly from west to east today with showers and isolated/widely scattered storms continuing or redeveloping back to the west. Gusty winds and locally heavy rain (over 0.25") are possible with stronger storms. Small hail is also possible. With the next storm moving into our area later tonight and Thursday, the risk of lightning/thunderstorms will persist into tonight and obviously tomorrow. Heavy rain is still possible overnight and Thursday, with perhaps a little better chance of gusty winds or small hail tomorrow. At the moment, coverage SHOULD still remain below scattered. As mentioned over the past couple of days, advanced warning on scattered coverage and Red Flag conditions could be pretty short as we've been nowcasting (a few hours ahead of time vs 12+ hours) areas of clearing and storm development. Heading into the weekend, the models are still a bit chaotic (in other words, no major agreement) in terms of storm coverage after Saturday. We are expecting isolated Friday and Saturday as no real trigger is there plus lack of deeper moisture. The ridge tries to rebuild northward and the extent of that will determine how much moisture rotates around the center of it and where it will go. We may easily be back into the Monsoon soup early next week depending on how things pan out. Keyes && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Special weather statement, Jul 26, 5:42 PM MDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service Pocatello ID 542 PM MDT WED JUL 26 2017 IDZ022-270030- South Central Highlands ID- 542 PM MDT WED JUL 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CASSIA COUNTY UNTIL 630 PM MDT... At 541 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles southeast of Malta, moving northeast at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Interstate 84 between mile markers 263 and 245. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4207 11321 4228 11335 4242 11301 4217 11301 TIME...MOT...LOC 2341Z 243DEG 28KT 4225 11320 VALLE
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:18 PM MDT | Special Weather Statement | PIH | Jefferson | 57 min |
| Jul 26, 7:19 PM MDT | Special Weather Statement | PIH | Jefferson | 56 min |
| Jul 26, 8:23 PM MDT | Special Weather Statement | PIH | Madison | 22 min |
| Jul 26, 9:08 PM MDT | Areal Flood Advisory | PIH | Bonneville | 4 hr |
| Jul 27, 1:03 AM MDT | Areal Flood Advisory | PIH | Bonneville, Jefferson | 6 hr |
| Jul 27, 2:29 PM MDT | Special Weather Statement | PIH | Caribou | 46 min |
| Jul 27, 3:53 PM MDT | Special Weather Statement | PIH | Oneida | 37 min |
| Jul 27, 4:46 PM MDT | Areal Flood Advisory | PIH | Franklin | 59 min |
| Jul 27, 5:15 PM MDT | Special Weather Statement | PIH | Bear Lake | 60 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.